MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4715
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during balloon-assisted embolization of aneurysm, the occlusion balloon catheter system could not pass through the parent artery.The adaptive guide wire passed through the bend of cavernous sinus blood vessel, and the guide wire formed a loop in the vascular lumen.Many attempts failed, which led to the failure of balloon-assisted embolization.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received that the procedure was not rescheduled and a different surgical/medical intervention was not required.The device was prepared as indicated in the ifu.The procedure was completed with a new balloon.The guidewire was a medtronic product.The cause of the difficult navigation was not determined.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis of 104-4715, lot#: b350394 visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the hyperform hub, catheter body, marker bands, balloon subassembly, or distal tip.Testing/analysis: the hyperform balloon total length was measured to be ~157.2cm, the useable length was measured to be ~151.9cm, and the balloon subassembly was measured to be ~14.0mm, which is within specification (specification: total (ref) = 156.5cm; usable = 150cm ± 2.5cm; balloon = 13.5mm ± 0.5mm).The outer diameter at the distal end of the balloon catheter was measured to be 0.040¿, and the outer diameter of the catheter section was measured to be 0.039¿, which is within specification, (specification: tip = 0.040¿ max, catheter section 0.037¿ ± 0.002¿).Conclusion: based on the device analysis and reported information, the customer report of ¿difficulty navigation¿ could not typically be confirmed through device analysis.Possible causes are patient vessel tortuosity, damage to guidewire, or lack of continuous flush.Customer reported all devices were prepared per ifu.As the guidewire used during the event was not returned for analysis, any contribution of the guidewire towards the difficulty navigation could not be assessed.There was no damages or non-conformances to specifications found that would contribute towards the difficulty navigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
This report is submitted with correction based on all event information received and reported in b5.The event was initially reported conservatively for serious injury due to interpretation of the initial reported information that indicated possibility the case was abandoned/treatment was absent.However additional information received clarified that the device was replaced to complete the procedure successfully and there was no reported harm or injury to the patient.H6.Coding updated based on all available information.This event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during balloon-assisted embolization of aneurysm, the occlusion balloon catheter system could not pass through the parent artery.The adaptive guide wire passed through the bend of cavernous sinus blood vessel, and the guide wire formed a loop in the vascular lumen.Many attempts failed, which led to the failure of balloon-assisted embolization.No patient symptoms or further complications were reported as a result of this event.Additional information was received that the procedure was not rescheduled and a different surgical/medical intervention was not required.The device was prepared as indicated in the ifu.The procedure was completed with a new balloon.The guidewire was a medtronic product.The cause of the difficult navigation was not determined.

Brand Name
HYPERFORM LINE EXTENSION
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16204135
Report Number2029214-2023-00085
Device Sequence Number5627537
Product Code MJN
UDI-Device Identifier00763000294298
UDI-Public00763000294298
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model Number104-4715
Device Catalogue Number104-4715
Device Lot NumberB350394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/28/2023
03/06/2023
03/27/2023
02/23/2024
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/03/2023
03/09/2023
04/11/2023
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexUnknown